Not really much better but not a lot worse either - thank goodness. My upper arms hurt a lot and feet. I still have swelling in my ankles some since prednisone and 6 MP. I LOVED taking prednisone and wish one could take it indefinitely - but I understand why not!
Heat is helping and BenGay which I use anyway for my knees!
HANG IN THERE??? What will I do when I can't do my housework or even go shopping for more than 10 minutes - because of the aching and pain? Oh well, I loved prednisone when taking it. Maybe my specialist I see in Oct. will put me back on it - I would not mind! (aside from puffy face and edema I loved it)
I had such terrible pain in hips and knees I was literally scooting down the stairs on my butt...I took extra calcium/vitamin D and used Tiger balm (BenGay was ok too) and put heat on. I now take glucosamine. After 2 years of prednisone, now off about 5 months, my joints are finally starting to feel better. I never want to take prednisone again. For the one thing it helped, it gave me a dozen other problems.
Take care of yourself first; housework can wait!!
Thanks everyone! I am counting on this getting better with time.
Not sure where I would put the patches. My husband uses them for lower back - has tried them all. My arms hurt - upper - fingers, side of my feet, etc. Seem a little better today. I already take the maximum dose of Tylenol for my knees so I have to be careful of my kidneys and not take more.
I may try more calcium w/D. I already take just one a day because I eat a LOT of dairy. Maybe add another and hope it does not mess with my IBS!
Christine - I sure know what you are saying. My pain is mostly legs, ankles (you know I have knees with no cartiledge anyway). The new pain that came after getting off prednisone is like from my pinky to pinky - side of my hands, arms and neck - like pulled muscles. Luckily my back is not very bad - yet!! AND - swelling in my ankles comes and goes with discomfort.
My UC is not gone by any means - still a little blood and mucous some mornings but no real diarrhea. I have nausea almost every morning but have for years so just taking pepto when it is really bad. Dealing with all this without any real UC medications and know that all will "hit the fan" soon probably. Hhope I can stay pretty good until I see the specialisst in Albany next month. I keep trying the rectal meds - but I get so sore from them!
Good luck to you!
I was told about the side effects when taking prednisone (which were not bad for me) and the long term possible bone loss, etc. but NO ONE mentioned the aches and pains that make it almost impossible to "live" - moving around at all being nearly impossible some days. DARN!
Joy - how long did the aches and pains last? I am hoping there is an end or at least better! I did just as my specialist told me to taper from 25 (was on 40 and 30 each for week and then 20 for a month). Maybe would have been good to taper a little slower! Almost two months now since last prednisone.